Skip to main content
Log in

Numerical solutions to regularized long wave equation based on mixed covolume method

  • Published:
Applied Mathematics and Mechanics Aims and scope Submit manuscript

    We’re sorry, something doesn't seem to be working properly.

    Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.

Abstract

The mixed covolume method for the regularized long wave equation is developed and studied. By introducing a transfer operator γ h , which maps the trial function space into the test function space, and combining the mixed finite element with the finite volume method, the nonlinear and linear Euler fully discrete mixed covolume schemes are constructed, and the existence and uniqueness of the solutions are proved. The optimal error estimates for these schemes are obtained. Finally, a numerical example is provided to examine the efficiency of the proposed schemes.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Peregrine, D. H. Calculations of the development of an undular bore. J. Fluid. Mech., 25(2), 321–330 (1996)

    Article  Google Scholar 

  2. Benjamin, T. B., Bona, J. L., and Mahony, J. J. Model equations for long waves in non-linear dispersive systems. Philos. Trans. R. Soc. London Ser. A, 272, 47–48 (1972)

    Article  MathSciNet  MATH  Google Scholar 

  3. Elibeck, J. C. and McGuire, G. R. Numerical study of the RLW equation II: interaction of solitary waves. J. Comput. Phys., 23, 63–73 (1977)

    Article  Google Scholar 

  4. Alexander, M. E. and Morris, J. L. Galerkin methods applied to some model equations for nonlinear dispersive waves. J. Comput. Phys., 30, 428–451 (1979)

    Article  MathSciNet  MATH  Google Scholar 

  5. Sanz-Serna, J. M. and Christie, I. Petrov-Galerkin methods for non-linear dispersive wave. J. Comput. Phys., 39, 94–102 (1981)

    Article  MathSciNet  MATH  Google Scholar 

  6. Guo, B. Y. and Cao, W. M. The Fourier pseudospectral method with a restrain operator for the RLW equation. J. Comput. Phys., 74, 110–126 (1988)

    Article  MathSciNet  MATH  Google Scholar 

  7. Gardner, L. R. T., Gardner, G. A., and Dag, I. A B-spline finite element method for the regularized long wave equation. Commum. Numer. Meth. Eng., 11, 59–68 (1995)

    Article  MathSciNet  MATH  Google Scholar 

  8. Dag, I., Saka, B., and Irk, D. Galerkin method for the numerical solution of the RLW equation using quintic B-splines. J. Comput. Appl. Math., 190, 532–547 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  9. Luo, Z. D. and Liu, R. X. Mixed finite element analysis and numerical solitary solution for the RLW equation. SIAM J. Numer. Anal., 36, 189–204 (1999)

    MathSciNet  Google Scholar 

  10. Guo, L. and Chen, H. H 1-Galerkin mixed finite element method for the regularized long wave equation. Computing, 77, 205–221 (2006)

    Article  MathSciNet  MATH  Google Scholar 

  11. Gu, H. M. and Chen, N. Least-squares mixed finite element methods for the RLW equations. Numerical Methods for Partial Differential Equations, 24(3), 749–758 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  12. Cai, Z., Jones, J. E., Mccormick, S. F., and Russell, T. F. Control-volume mixed finite element methods. Comput. Geosci., 1, 289–315 (1997)

    Article  MathSciNet  MATH  Google Scholar 

  13. Jones, J. E. A Mixed Finite Volume Element Method for Accurate Computation of Fluid Velocities in Porous Media, Ph. D. dissertation, University of Colorado, Denver (1995)

    Google Scholar 

  14. Chou, S. H., Kwak, D. Y., and Vassilevski, P. S. Mixed covolume methods for the elliptic problems on triangular grids. SIAM J. Numer. Anal., 35, 1850–1861 (1998)

    Article  MathSciNet  MATH  Google Scholar 

  15. Yang, S. X. and Jiang, Z. W. Mixed covolume method for parabolic problems on triangular grids. Appl. Math. Comput., 215, 1251–1265 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  16. Rui, H. X. Symmetric mixed covolume methods for parabolic problems. Numerical Methods for Partial Differential Equations, 18, 561–583 (2002)

    Article  MathSciNet  MATH  Google Scholar 

  17. Ciarlet, P. G. The Finite Element Method for Elliptic Problems, North-Holland, Amsterdam (1978)

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Hong Li  (李 宏).

Additional information

Project supported by the National Natural Science Fundation of China (No. 11061021), the Science Research of Inner Mongolia Advanced Education (Nos.NJ10006, NJ10016, and NJZZ12011), and the National Science Foundation of Inner Mongolia (Nos. 2011BS0102 and 2012MS0106)

Rights and permissions

Reprints and permissions

About this article

Cite this article

Fang, Zc., Li, H. Numerical solutions to regularized long wave equation based on mixed covolume method. Appl. Math. Mech.-Engl. Ed. 34, 907–920 (2013). https://doi.org/10.1007/s10483-013-1716-8

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10483-013-1716-8

Key words

Chinese Library Classification

2010 Mathematics Subject Classification

Navigation